Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 12, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 27, 2017, 4:22 PM EDT for Powell County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 4:22 PM EDT (20:22 UTC)
- Expired
- May 27, 2017, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Powell County, KY
The radar
The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 794 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
489
WGUS53 KJKL 272022
FFWJKL
KYC197-272315-
/O.NEW.KJKL.FF.W.0012.170527T2022Z-170527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
422 PM EDT SAT MAY 27 2017
The National Weather Service in JACKSON KY has issued a
* Flash Flood Warning for...
Powell County in east central Kentucky...
* Until 715 PM EDT
* At 421 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Stanton, Clay City, Westbend, Powell Valley, Bowen, Lombard,
Waltersville, Virden, Nada, Vaughns Mill, Rosslyn, Cat Creek and
Knowlton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3785 8368 3780 8372 3777 8382 3778 8389
3782 8396 3784 8397 3784 8396 3785 8398
3788 8399 3793 8395
$$
SHALLENBERGER2 follow-up statements
465
WGUS73 KJKL 272149
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
549 PM EDT SAT MAY 27 2017
KYC197-272315-
/O.CON.KJKL.FF.W.0012.000000T0000Z-170527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Powell KY-
549 PM EDT SAT MAY 27 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
NORTHERN POWELL COUNTY...
At 548 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain has already
fallen. Flash flooding is expected to begin or is already occurring.
Some locations that will experience flooding include...
Stanton, Clay City, Waltersville, Westbend, Virden, Powell Valley,
Bowen, Rosslyn and Cat Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3786 8370 3782 8376 3780 8381 3781 8386
3783 8393 3785 8398 3788 8399 3793 8395
$$
SHALLENBERGER911
WGUS73 KJKL 272306
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
706 PM EDT SAT MAY 27 2017
KYC197-272316-
/O.EXP.KJKL.FF.W.0012.000000T0000Z-170527T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Powell KY-
706 PM EDT SAT MAY 27 2017
...THE FLASH FLOOD WARNING FOR NORTHERN POWELL COUNTY WILL EXPIRE AT
715 PM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3786 8370 3782 8376 3780 8381 3781 8386
3783 8393 3785 8398 3788 8399 3793 8395
$$
SHALLENBERGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:45 PM EDT, 37 minutes earlier.
Area forecast discussion, May 27, 3:45 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 345 PM EDT Sat May 27 2017 .UPDATE... Issued at 210 PM EDT SAT MAY 27 2017 Scattered convection has initiated along a remnant outflow boundary aligned from just north of KBWG to south of KEKQ. Convection is also popping up closer to the nearly stalled frontal boundary just north of the Ohio River. Have freshened up the POP trends through the rest of this afternoon. Expect a gradual uptick in activity, with a few cells pushing severe limits. Updates have been sent. UPDATE Issued at 1110 AM EDT SAT MAY 27 2017 The latest surface map reveals the quasi-stationary frontal zone still north of the Ohio River this morning. Some weakening outflow from previous convection that passed to our north during the pre- dawn hours, allowed for some isolated showers across portions of the area this morning. This boundary, when it was more evident from the radar, was aligned from near a line from Inez to Somerset. The latest satellite shows plenty of cloud cover back off towards central Kentucky, with some partial clearing moving in across western Kentucky out ahead of a weaker mid/upper level short wave trough. A complex of storms was gradually weakening across TN/KY, with only some widely scattered storms occurring along the leftover outflow. This short wave will move in across the area this afternoon, with some thinning of the clouds and some destabilization expected. As such, would expect some scattered to numerous development between 18 to 00z, with a few cells potentially approaching severe limits, as well as locally heavy rainers. This weak forcing will be exiting after 00z. Still expect a lull in convection, until late tonight into Sunday morning out ahead of the larger complex of storms to approach from the west. Tried to fine tune the POPs according to the latest mesoscale conditions, as well as input from the higher resolution model guidance. Updates have been sent. UPDATE Issued at 652 AM EDT SAT MAY 27 2017 Isolated showers have worked south to near the Mountain Parkway this morning. As expected, cap appears to be holding, so no real impact from the showers this morning. Temperatures have come up with the moisture advection, so have made some small tweaks to capture current trends. && .SHORT TERM...(Today through Sunday) Issued at 413 AM EDT SAT MAY 27 2017 An active weather pattern setting up to kick off this holiday weekend. The lower levels are moistening up this morning thanks to some southwest flow in the low levels advecting some moisture into the region. This has already set off a few isolated showers in the bluegrass region. This activity will likely expand through the daybreak hours with cloud heights coming down as moisture streams into the lower levels. We remain very capped this morning, so not expecting any storms to develop just yet. This all changes as a boundary just to our north settles south into northern Kentucky. Instability will build to the south of this boundary with over 2000J/kg of MLCAPE and LI's around -8C. This is pretty good instability for our neck of the woods. Added convergence along the frontal zone in the north could help to spark some showers/storms as we head through the afternoon and early evening hours. With the front stretched out east to west and the mean flow coming from the west, will have to watch for potential some training storms. PW values will reach nearly 1.6 inches by this afternoon putting us very close to the 99th percentile for May. This all points towards the potential for heavy rainfall and flash flooding. Freezing level is also quite high supporting more warm rain processes. Thus, we have issued a flash flood watch for most of eastern Kentucky. There will also be a severe threat this afternoon with the good instability mentioned above. Shear is not the best in the northern portion of our area, but does get a bit better to the south. Regardless, instability may be enough to make up for the lack of shear and thus pose a damaging wind threat with any storms that develop. The weaker shear would probably limit the overall hail threat, although some small hail would be possible. Finally with outflow boundaries possible, this could help to escalate low level SRH and possibly lead to a low tornado threat. However, this will be highly conditional on storm evolution today, so will continue to downplay the overall tornado threat. Activity will likely diminish by late evening with a shortwave ridge pushing across the Ohio river valley. This will provide a lull overnight into early Sunday morning. The lull could be interrupted by any upstream convection that may try to work into the region from the west. This will be clearly determined by where convection forms and the overall steering pattern. At this point, CAMS all seem to support a more southerly track of any MCS tonight, likely missing our area, assuming the mid level ridge is strong enough. Then the focus shifts to Sunday as instability builds once more. 00z NAM really doesn't bring the better instability in until late Sunday evening, suggesting we may see a later onset of stronger storm potential on Sunday. However, shear is stronger on Sunday, so whatever forms upstream and tracks into the area could have some damaging winds with it late Sunday. Hail doesn't appear to be a great threat as storm initiation should take place upstream with the cold front with stuff turning more QLCS in nature by the time it reaches us. With the potential for additional rounds of showers, have put the flash flood watch out through Sunday evening. .LONG TERM...(Monday through Saturday) Issued at 345 PM EDT SAT MAY 27 2017 Precipitation will be exiting during the day Monday as a shortwave moves east of the region along with a surface cold front, allowing drier air to usher in behind. A secondary cold front is projected to develop just west of our CWA during the day Tuesday, remaining nearly stationary over the next 24 hours. A longwave trough axis will also begin move through the state during this time. As such, models are not in good agreement with the mesoscale features, specifically the location and timing of precip developing with this system. Went ahead and kept isolated POPs in for Tuesday afternoon as daytime heating should help kick off some convection ahead of this frontal feature. Pops will then increase across the SE into the day Wednesday as the front finally starts shifting eastward across the state. Did leave out thunder late Tuesday night as latest GFS20 forecast soundings were showing a hefty llvl inversion in place that will inhibit instability. Showers and thunderstorms that develop during the day Wednesday will taper off through the evening as the frontal boundary passes through and a drier airmass moves in once more. High pressure and dry weather will remain in place through Thursday. By Thursday night/Friday, a stationary boundary will likely set up just south of the state, interacting with a potential upper level shortwave that will move through the region during this time. Although models are overall not in very good agreement about the timing and placement of the mesoscale features, they do generally agree that this will bring the return of shower and thunderstorm chances to the state Thursday night into Friday, lingering through the end of the forecast period Saturday as the boundary to our south remains in place. Unfortunately the GFS and ECMWF are actually not in good agreement about this feature during this time, though both do produce the above mentioned precip, so stuck close to the blend for this time period. Overall there are only minor variations in the afternoon temps during the extended portion of the forecast, with high temps expected to range from the mid/upper 70s to near 80. Overnight lows will generally be in the 50s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 210 PM EDT SAT MAY 27 2017 MVFR stratocu will gradually mix out over the next hour or so. Scattered to numerous showers and thunderstorms will affect the area through 01z, before diminishing in coverage. Some of the storms may approach severe limits with winds of 40 to 50 kts potentially and temporary IFR or worse conditions. Given the isolated nature of these, have not included a mention in the TAFs. The next concern will be the potential of a larger complex thunderstorms affecting eastern Kentucky generally between 06 and 12z. The models have trended a bit farther southwest with the brunt of this complex. For now, have carried a period of showers and thunderstorms, with rain showers likely lingering into the mid- morning hours behind the main line of storms. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late Sunday night for KYZ050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...GEOGERIAN SHORT TERM...KAS LONG TERM...JMW AVIATION...GEOGERIAN
Hazardous weather outlook, May 27, 4:47 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 447 AM EDT Sat May 27 2017 KYZ050>052-058>060-068-069-079-080-083>088-104-106>120-281200- Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-Jackson- Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Elliott- Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-Owsley- Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 447 AM EDT Sat May 27 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE SUNDAY NIGHT... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected this afternoon and evening. Severe storms are possible with damaging winds being the main threat. In addition, storms that track over the same areas repeatedly may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected Sunday afternoon and evening. Severe storms are possible with damaging winds and large hail being the main threats. In addition, storms that track over the same areas repeatedly may lead to flash flooding. Thunderstorms are possible again Wednesday, Thursday, and Friday, mainly during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and again on Sunday. KYZ044-281200- Fleming- Including the city of Flemingsburg 447 AM EDT Sat May 27 2017 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Thunderstorms are expected Sunday afternoon and evening. Severe storms are possible with damaging winds and heavy rain being the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are expected Sunday afternoon and evening. Severe storms are possible with damaging winds, large hail and heavy rain being the main threats. Thunderstorms are possible again Wednesday, Thursday, and Friday, mainly during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening and again on Sunday. KAS
In the hours before
Special weather statement, May 27, 3:20 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
320 PM EDT SAT MAY 27 2017
KYZ079-272000-
Pulaski-
320 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PULASKI COUNTY...
At 319 PM EDT, a strong thunderstorm was located near Faubush, or 15
miles north of Monticello, moving northeast at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Somerset, Science Hill, Cains Store, Stab, Bobtown, Nancy, Pointer,
Bandy, Woodstock, Shopville, Dabney, Valley Oak, Pulaski County Park,
Hogue, Faubush, Magnum, Pulaski, Eubank and Mintonville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3712 8490 3719 8479 3736 8456 3717 8439
3701 8486 3705 8491 3709 8491
TIME...MOT...LOC 1919Z 234DEG 37KT 3706 8490
ARSpecial weather statement, May 27, 3:54 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
354 PM EDT SAT MAY 27 2017
KYZ068-069-111-114-116-272045-
Jackson-Clay-Lee-Owsley-Rockcastle-
354 PM EDT SAT MAY 27 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL OWSLEY...
JACKSON...ROCKCASTLE...SOUTHWESTERN LEE AND NORTHWESTERN CLAY
COUNTIES...
At 352 PM EDT, strong thunderstorms were clustered over Ottowa, or
near Mount Vernon, moving east at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Mount Vernon, Beattyville, McKee, Booneville, Boone, Turin, Donaro,
Travellers Rest, Bummer, White Ash, Blake, Robinet, Gum Sulphur,
Southfork, Shop Branch, Tyner, Privett, Horse Lick, Earnestville and
Spiro.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3748 8445 3747 8438 3754 8435 3751 8426
3752 8420 3755 8417 3757 8393 3755 8390
3757 8388 3758 8366 3728 8365 3728 8405
3730 8410 3734 8412 3731 8414 3728 8420
3728 8445 3733 8450
TIME...MOT...LOC 1952Z 266DEG 48KT 3738 8445
ARSpecial weather statement, May 27, 4:00 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
400 PM EDT SAT MAY 27 2017
KYZ050-058>060-106-108-272100-
Montgomery-Menifee-Estill-Morgan-Powell-Wolfe-
400 PM EDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT POWELL...SOUTHEASTERN
MONTGOMERY...NORTHWESTERN MORGAN...NORTH CENTRAL ESTILL...MENIFEE AND
NORTHWESTERN WOLFE COUNTIES...
At 359 PM EDT, a strong thunderstorm was located over Clay City, or
over Stanton, moving east at 35 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Stanton, Frenchburg, Henry, Jeffersonville, Clay City, Wellington,
Campsites in the Indian Creek area of the Daniel Boone National
Forrest, Zag, Bowen, Rexville, Cornwell, Kimbrell, Rothwell, Pekin,
Omer, Fagan, Virden, Panama, Vaughns Mill and Hardwick.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3783 8327 3774 8397 3786 8401 3792 8399
3802 8362 3801 8361 3801 8358 3803 8357
3805 8349 3805 8346 3802 8348 3803 8345
3805 8343 3804 8340 3807 8335
TIME...MOT...LOC 1959Z 254DEG 31KT 3785 8391
ARLocal storm report, May 27, 4:16 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL CLAY CITY 37.86N 83.93W
05/27/2017 M0.88 INCH POWELL KY NWS EMPLOYEE
&&
DSHALLENThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:50 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 26 more | 23 hr |
| May 27, 3:20 PM EDT | Special Weather Statement | JKL | Pulaski | 40 min |
| May 27, 3:54 PM EDT | Special Weather Statement | JKL | Jackson, Owsley, Rockcastle | 51 min |
| May 27, 4:00 PM EDT | Special Weather Statement | JKL | Menifee, Powell | 60 min |
| May 27, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery, Morgan, Powell | 48 min |
| May 27, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Powell, Wolfe | 56 min |
| May 27, 4:39 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 3 hr |
| May 27, 4:41 PM EDT | Special Weather Statement | JKL | Wolfe | 34 min |
| May 27, 4:42 PM EDT | Special Weather Statement | JKL | Estill | 18 min |
| May 27, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Morgan, Wolfe | 24 min |
| May 27, 4:54 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee | 23 min |
| May 27, 4:56 PM EDT | Special Weather Statement | JKL | Breathitt | 34 min |
| May 27, 5:00 PM EDT | Areal Flood Advisory | JKL | Estill | 3 hr |
| May 27, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley | 30 min |
| May 27, 5:06 PM EDT | Special Weather Statement | JKL | Owsley | 24 min |
| May 27, 5:13 PM EDT | Special Weather Statement | JKL | Estill, Lee | 32 min |
| May 27, 5:16 PM EDT | Areal Flood Advisory | JKL | Pulaski | 3 hr |
| May 27, 5:16 PM EDT | Special Weather Statement | JKL | Wolfe | 29 min |
| May 27, 5:17 PM EDT | Special Weather Statement | JKL | Pulaski | 28 min |
| May 27, 5:21 PM EDT | Special Weather Statement | JKL | Harlan | 24 min |
| May 27, 5:27 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Powell, Wolfe | 3 hr |
| May 27, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 33 min |
| May 27, 5:34 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 26 min |
| May 27, 5:40 PM EDT | Special Weather Statement | JKL | Knott, Perry | 35 min |
| May 27, 5:41 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 34 min |
| May 27, 5:44 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee | 3 hr |
| May 27, 5:49 PM EDT | Tornado Warning | JKL | Laurel, Pulaski | 26 min |
| May 27, 5:54 PM EDT | Special Weather Statement | JKL | Magoffin | 36 min |
| May 27, 5:57 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski | 33 min |
| May 27, 6:10 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 35 min |
| May 27, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 32 min |
| May 27, 6:29 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 31 min |
| May 27, 6:35 PM EDT | Special Weather Statement | JKL | Pulaski | 25 min |
| May 27, 6:39 PM EDT | Special Weather Statement | JKL | Letcher | 36 min |
| May 27, 6:50 PM EDT | Special Weather Statement | JKL | Laurel | 25 min |
| May 27, 6:59 PM EDT | Special Weather Statement | JKL | Knox | 31 min |
| May 27, 6:59 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 31 min |
| May 27, 7:03 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| May 27, 7:04 PM EDT | Flash Flood Warning | JKL | Pulaski | 6 hr |
| May 27, 7:16 PM EDT | Special Weather Statement | JKL | Laurel | 29 min |
| May 27, 7:25 PM EDT | Special Weather Statement | JKL | Elliott | 35 min |
| May 27, 7:27 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel | 33 min |
| May 27, 7:30 PM EDT | Areal Flood Advisory | JKL | Elliott | 2 hr |
| May 27, 7:32 PM EDT | Special Weather Statement | JKL | Harlan | 28 min |
| May 27, 7:35 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, Pulaski, Whitley | 3 hr |
| May 27, 7:35 PM EDT | Special Weather Statement | JKL | Bell | 25 min |
| May 27, 7:42 PM EDT | Special Weather Statement | JKL | Pulaski | 33 min |
| May 27, 7:45 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 30 min |
| May 27, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 28 min |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.